MAUDE Adverse Event Report: MAILLEFER INSTRUMENTS HOLDING SARL HEDSTROEM M-ACCESS 25MM 010; FILE, PULP CANAL, ENDODONTIC

MAILLEFER INSTRUMENTS HOLDING SARL HEDSTROEM M-ACCESS 25MM 010; FILE, PULP CANAL, ENDODONTIC
Catalog Number A16MA02501012
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Unspecified Infection (1930); Device Embedded In Tissue or Plaque (3165); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
In this event it is reported that a hedstroem m-access 25mm 010 broke during use.The tip of the file was found an x-ray examination that was done at a follow-up visit.Following the breakage, there was an abscess in the gingival area on the buccal side of the left upper posterior tooth, which affected the left cheek and caused significant pain.Incision and drainage of buccal abscess were done due to the high difficulty of removing the broken file.Followed by dental treatment, observation of the broken needle, conservative treatment, and outpatient follow-up.Further information requested.
 
Additional Manufacturer Narrative
As a result of this malfunction, the potential for surgical intervention exists to preclude permanent damage to a body structure or permanent impairment of a body function as evidenced by previous reported events with similar files.This event, therefore, is reportable per 21cfr part 803.The device was not returned for evaluation.However, the lot number was provided and retained-product testing and/or dhr review are planned.The results will be submitted as they become available.
 
Additional Manufacturer Narrative
Additional information received that the broken part has been retrieved.The k file has been discarded.This is a follow up report for this additional information.Investigation results: summary: involved product that broke during use was not returned and cannot be analyzed.Moreover, no unused file is available for evaluation.Nothing unusual to report was found during dhr review (batch #1874449).Root causes are not identified.We will track this kind of event and monitor the trend.Potential root causes may be incorrect technique (hand used file - technique no more verifiable to date), overuse (multiple reuses may increase risks of breakages), excessive wear, or material issue (no analysis of the broken fragments possible).

Brand Name
HEDSTROEM M-ACCESS 25MM 010
Common Device Name
FILE, PULP CANAL, ENDODONTIC
Manufacturer (Section D)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ  CH-1338
Manufacturer (Section G)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ   CH-1338
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key20773098
Report Number8031010-2024-00146
Device Sequence Number18164825
Product Code EKS
UDI-Device IdentifierJ003A16MA025010121
UDI-PublicJ003A16MA025010121
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 12/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue NumberA16MA02501012
Device Lot Number1874449
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date11/19/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/25/2024
Supplement Report FDA Received Date12/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/03/2024
Usage of Device A
Patient Sequence Number1
Patient SexUnknown